MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNCL BTN MOD BLD HLSTR; E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLN PNCL BTN MOD BLD HLSTR; E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER
Model Number 0037H
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a tonsillectomy the ¿bovie tip ignited in the patient¿s mouth".The procedure was completed with an alternate like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary one each 0037h lot 193474 was received for evaluation.During visual inspection the electrode was found with charred eschar at the distal end.Also found damage to the insulation.The insulation appears to be melted with abrasive marks.Functionally tested the pencil and found to be performing within specifications.The most likely cause of this event is the results of eschar build up on the electrode.The electrode has no flammable material built into the product therefore it is unlikely that the flame occurred as a result of the electrode tip materials.It is a known fact that the tip becomes hot upon activation and if eschar tissue build up were to exist it could become a glowing amber and with the right conditions such as an oxygen enriched environment or alcohol prep solutions, a burst of flames/flash "explosion" could occur.It was evident during the evaluation that ptfe coating was missing from the distal tip of the needle, indicating that the tip had most likely been used for a long duration which would indicate the tip was extremely hot at the time of the event.The complaint is confirmed as use related.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
E-Z CLN PNCL BTN MOD BLD HLSTR
Common Device Name
E-Z CLEAN PENCIL BTN MOD BLADE HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9468383
Report Number1721194-2019-00140
Device Sequence Number11272895
Product Code GEI
UDI-Device Identifier10614559101674
UDI-Public10614559101674
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0037H
Device Catalogue Number0037H
Device Lot Number193474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/15/2020
Patient Sequence Number1